Question about the drug Sertraline (Lustral TM)

Patient

Q: Hi there, I've started taking Sertraline (Lustral) for mood problems and have noticed that it is causing a bit of erectile dysfunction and sexual dysfunction, should I be concerned? these are listed as common side affects (1 in 10 patients) in the medications information leaflet. will I return to as before when I stop taking the medication? thanks

Doctor

A:   Erectile dysfunction (ED) or Post-SSRI sexual dysfunction is caused by the use of SSRI - antidepressants. How long the erectile dysfunction lasts after stopping SSRI is not known.
The symptoms include : decreased libido, impotence, difficulty initiating or maintaining erection, premature ejaculation and ejaculatory anhedonia. You may have to consult with your doctor on treatment options including changing to another SSRI with lesser ED effects such as amineptine and sildenafil, amantadine.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews